Puffy eyes?

Hi ...does anybody else suffer with puffy eyes? I havnt had any steroids since Nov (although desperate for one at the mo as in so much pain) so I know puffy eyes are not a result of steroids. Thought initially it was sjogrens but they are not really itchy and don't feel desperately dry, my eye lids are puffy and I have fluidly bags under my eyes.,I've never suffered with this before and it's not every day I wake up with it but most. It looks like I've had a night of crying :(( people at work comment , could this be RA or reaction to Methx , any ideas? Thank you Claire x

7 Replies

  • Claire, it is probally a result of the drugs you are taking. My eyes have puffed up and are very dark as well. I have got dry eyes as well. You will need to be refferred to th eye clinic about your eyes. They won't take your bags away as they will tell you it is a cosmetic surgery. I am afraid you will have to put up with it,but you can see the eye people first. Go to your optician first and get them to check you over, then get your rheumy or dr to reffer you to the hospital.xx

  • Thanks Sylvie some days it's not there at all and like I say other days looks like I've cried buckets ..thought it may be the medication as never suffered before ..thanku x

  • Puffy eyes can also be a symptom of hypothyroidism so it's probably worth mentioning to your GP just in case. Have you tried antihistamines just in case its an allergy?

    Paula x

  • Can be fluid retention too. definitely worth a GP check, just to rule out the possibility of the meds starting to affect your kidney function.

  • Thank you everybody for your advice x

  • i have puffy eys and follwing a recent visittooption medshave damaged my eyes so no have for eye consultant so hopefulyl get backon trackglxxxx

  • Hi Claire, I was actually going to ask that question myself on here as i too have the same problem. I get so embarrased about it and thought it was bags but then i looked up some information on the internet and i think what i have is puffiness and it looks quite purple and when i press it i can feel fluid. I went for a facial not so long ago and i was asked if i was anemic which i am and she also said if you don't drink enough water that can cause it but i think there may be something else causing it. x

You may also like...